Alert archive / Wyoming / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 49, NWS Riverton, WY
NWS Riverton, WY issued this severe thunderstorm warning at Jul 27, 2009, 2:46 PM MDT for Johnson County, Wyoming. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2009, 2:46 PM MDT (20:46 UTC)
- Expired
- Jul 27, 2009, 3:08 PM MDT
- In force
- 22 min
- Issued by
- NWS Riverton, WY
- Area
- Storm-based polygon
County Johnson County, WY
The radar
The Riverton/Lander radar (KRIW), 200 km from the middle of the area, began a volume at 20:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 8.8 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -387 J/kg
- Mixed-layer LCL
- 2142 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KRIW 272046
SVRRIW
WYC019-272145-
/O.NEW.KRIW.SV.W.0049.090727T2046Z-090727T2145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RIVERTON WY
246 PM MDT MON JUL 27 2009
THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN JOHNSON COUNTY IN NORTH CENTRAL WYOMING...
* UNTIL 345 PM MDT
* AT 245 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
SUSSEX...OR 22 MILES EAST OF KAYCEE...AND MOVING SOUTHEAST AT 20
MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
STATE HWY 192 MILE MARKER 30 AND LINCH BY 305 PM...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4351 10603 4352 10615 4374 10638 4386 10619
4373 10601
TIME...MOT...LOC 2046Z 318DEG 17KT 4373 10620
$$
LIPSON1 follow-up statement
000
WWUS55 KRIW 272108
SVSRIW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
308 PM MDT MON JUL 27 2009
WYC019-272118-
/O.CAN.KRIW.SV.W.0049.000000T0000Z-090727T2145Z/
JOHNSON WY-
308 PM MDT MON JUL 27 2009
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN JOHNSON COUNTY IS
CANCELLED...
THE STORM HAS DECREASED IN INTENSITY AND IS NO LONGER SEVERE.
THEREFORE...THE WARNING HAS BEEN CANCELLED.
REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4351 10603 4352 10615 4374 10638 4386 10619
4373 10601
TIME...MOT...LOC 2108Z 318DEG 17KT 4365 10610
$$
LIPSONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 1:20 PM MDT, 1 hour 26 minutes earlier.
Area forecast discussion, Jul 27, 1:20 PM MDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 120 PM MDT MON JUL 27 2009 .SHORT TERM...TONIGHT THROUGH THURSDAY STORMS FIRING AROUND AND IN ADVANCE OF THE CLOSED CIRCULATION NEARING WEST YELLOWSTONE ATTM. DYNAMICS OF THE LOW WILL CONTINUE TO INCREASE INTO THE EVENING HOURS AS IT SLOWLY MOVES SE ACROSS THE AREA. POTENTIAL FOR SEVERE THUNDERSTORMS WILL EXIST WELL INTO THE EVENING...ESPECIALLY IN OUR CENTRAL ZONES EAST OF THE DIVIDE. PRESSURE GRADIENT WILL CONTINUE TO INCREASE WITH LOWERING PRESSURES IN THE NRN GREAT BASIN AND AHEAD OF THE SYSTEM IN CENTRAL WYOMING. ASSOCIATED FRONTAL PUSH WILL MOVE SOUTH INTO THE EVENING HOURS WITH SATURATED AIRMASS EXPECTED BY MORNING AS LOW CLOUDS AND AT LEAST SCATTERED SHOWERS...ISOLATED THUNDERSTORMS LINGER INTO THE MORNING HOURS. BUMPED UP POPS IN THE CENTRAL ZONES OVERNIGHT AND INTO TUESDAY WITH MOIST NORTHEAST FLOW. NEXT SHORTWAVE MOVES QUICKLY SOUTH INTO MONTANA TUESDAY...CLIPPING OUR NERN ZONES BY TUESDAY EVENING WITH A ROUND OF SHOWERS AND ISOLATED THUNDERSTORMS. INCREASING UPSLOPE WILL DEVELOP EAST OF THE DIVIDE BEHIND THIS SYSTEM WITH A COOL TO COLD UPSLOPE DAY EXPECTED EAST OF THE DIVIDE ALONG WITH AREAS OF LIGHT RAIN OR DRIZZLE... ESPECIALLY NEAR AND IN THE MTNS. TEMPERATURES WILL BE ON THE DOWNTREND THROUGH WEDNESDAY WITH WEDNESDAY EXPECTED TO BE THE COLDEST DAY. HIGHS WILL LIKELY STRUGGLE THROUGH THE 50S EAST OF THE DIVIDE WEDNESDAY WITH SOME AREAS NOT MAKING IT...ESPECIALLY WHERE LIGHT RAIN CONTINUES OFF AND ON. HAVE CONTINUED THE TREND OF LOWERING MAX TEMPS ON WEDNESDAY WITH COOLER TEMPS STILL POSSIBLE. SNOW LEVEL WILL GRADUALLY LOWER TUESDAY NIGHT AND WEDNESDAY TO AROUND 9000 FEET IN THE WIND RIVER MTNS AND NEAR 7500 FEET IN THE BIG HORNS AND NRN ABSAROKAS. COOL...CYCLONIC NNW FLOW CONTINUES ON THURSDAY WITH SOME AFTERNOON SHOWERS OR ISOLATED STORMS POSSIBLE. THE GFS SHOWS ANOTHER SHORTWAVE MOVING THROUGH WITH THE NAM DOES NOT. BOTH ARE RATHER LIMITED WITH THEIR MOISTURE AND SHOW NO CONVECTION FORMING. WILL LEAVE THE 20-30 POPS IN...ESPECIALLY FOR THE FAVORED NW FLOW AREAS. .LONG TERM...THURSDAY NIGHT THROUGH TUESDAY MAIN TREND OF GLOBAL MODELS IN THIS PERIOD IS TO SLOW DOWN OVERALL PROGRESSION OF HIGHLY AMPLIFIED PATTERN OVER NORTH AMERICA...UPPER RIDGE ALONG WEST COAST AND DEEP TROUGH OVER CENTRAL/EASTERN U.S. WYOMING TO REMAIN IN N-NW FLOW THROUGH THE PERIOD WITH MAIN FORECAST PROBLEM IN TIMING OF INDIVIDUAL SHORTWAVE CLIPPERS AND ASSOCIATED FRONTS...OF WHICH OPS GFS AND ECMWF HAVE BEEN SHOWING POOR RUN-TO-RUN CONSISTENCY. MAIN CHANGES TO FORECAST TONIGHT HAS BEEN TO SLOW DOWN WARMING TREND OVER WEEKEND...KEEPING TEMPERATURES 5-10F BELOW NORMAL ACROSS THE CENTRAL AND EAST. ON THURSDAY AND FRIDAY UPPER FLOW BACKS BETWEEN WEDNESDAYS SYSTEM AND UPSTREAM CLIPPER DIVING SOUTH ACROSS CENTRAL CANADA. INSTABILITY WILL BE BEST ALONG OLD FRONTAL BOUNDARY ALONG THE CONTINENTAL DIVIDE WITH STORMS TRACKING SSE ALONG FRONTAL BOUNDARY. OVER THE WEEKEND...ECMWF AND GFS SHOW INCREASING SPREAD IN BOTH THE NORTHERN STREAM CLIPPER SYSTEMS AND UPPER LOW OFF OF THE WEST COAST UNDERCUTTING RIDGE. FOR WEST AND CENTRAL WYOMING...FORECAST KEEPS MEAN FRONTAL BOUNDARY AGAINST EAST SLOPES OF THE DIVIDE WITH BEST CHANCES OF THUNDERSTORMS ALONG THE FRONT...NEAR OR SLIGHTLY ABOVE NORMAL TEMPERATURES WEST OF THE DIVIDE AND BELOW NORMAL TEMPERATURES EAST OF THE DIVIDE WITH GFS POSSIBLY TOO STRONG WITH INDIVIDUAL FRONTS AND ECMWF ON WARM SIDE. FOR EARLY NEXT WEEK...EXPECT MODELS TO CONTINUE TO TREND SLOWER WITH PROGRESSION OF THIS HIGH AMPLITUDE BLOCKING PATTERN WITH TEMPERATURES EAST OF THE DIVIDE EXPECTED TO REMAIN AT LEAST SLIGHTLY BELOW NORMAL WITH LATE DAY CONVECTION FAVORABLE ALONG EAST SLOPES OF DIVIDE AND FAVORED AREAS IN NW FLOW. && .AVIATION... STRONG UPPER LEVEL LOW PRESSURE WILL MOVE ACROSS THE REGION TONIGHT...AS A SURFACE COLD FRONT MOVES INTO SOUTHERN WYOMING THIS EVENING. SCATTERED SHOWERS AND THUNDERSTORMS WEST OF THE DIVIDE WILL PRODUCE LOCALIZED MVFR CONDITIONS THROUGH AROUND 03Z. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL PRODUCE LOCALIZED MVFR CONDITIONS EAST OF THE DIVIDE THROUGH 06Z. STRONG TO SEVERE WIND GUSTS AND LARGE HAIL WILL BE POSSIBLE IN THUNDERSTORMS THIS EVENING ACROSS THE ENTIRE REGION. WINDS TONIGHT ARE EXPECTED TO BE GENERALLY LESS THAN 12 KT...EXCEPT ACROSS SOUTHERN WYOMING...WHERE NORTHEAST TO EAST WINDS COULD GUSTS TO AROUND 20 KT. SURFACE HIGH PRESSURE WILL MOVE ACROSS WYOMING TUESDAY WITH LIGHT WINDS. RESIDUAL MOISTURE AND WEAK INSTABILITY IN WESTERN WYOMING COULD PRODUCE ISOLATED SHOWERS AND THUNDERSTORMS TUESDAY AFTERNOON AND EVENING. && .FIRE WEATHER... AN UPPER LEVEL LOW PRESSURE SYSTEM WILL BRING WIDESPREAD SHOWERS AND THUNDERSTORMS TO MUCH OF THE AREA INTO THE EVENING HOURS. SOME OF THESE STORMS WILL BE QUITE STRONG TO EVEN SEVERE. THE HIGHEST PROBABILITY OF SEVERE WEATHER WILL BE EAST OF THE DIVIDE. A GOOD CHANCE OF SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE THE NEXT COUPLE DAYS...ESPECIALLY ACROSS THE NORTH...CENTRAL AND EASTERN SECTIONS. THE SOUTHWEST WILL BE THE DRIEST DURING THIS PERIOD. TEMPERATURES WILL BE ON THE DOWNTREND THROUGH MIDWEEK WITH INCREASING MINIMUM RELATIVE HUMIDITIES. && .RIW WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...SKRBAC LONG TERM...AEM AVIATION...SMITH FIRE WEATHER...SKRBAC
Hazardous weather outlook, Jul 27, 5:00 AM MDT, 9 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 500 AM MDT MON JUL 27 2009 WYZ001>020-022>030-281100- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 500 AM MDT MON JUL 27 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT A STRONG COLD FRONT WILL MOVE NORTH TO SOUTH ACROSS WYOMING TODAY. NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE NORTH AND CENTRAL...WITH MORE ISOLATED TO SCATTERED ACTIVITY OVER THE SOUTH AND FAR WEST. HEAVY RAIN...SMALL HAIL...FREQUENT LIGHTNING AND WIND GUSTS TO 50 MPH ARE LIKELY. A FEW STRONG THUNDERSTORMS MAY PRODUCE LARGE HAIL AND WIND GUSTS TO 60 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH MUCH OF THE WEEK. SNOW LEVELS WILL DROP TO NEAR 9000 FEET ACROSS THE NORTHERN MOUNTAINS BEHIND A COLD FRONT TUESDAY NIGHT AND WEDNESDAY WITH A FEW INCHES OF SNOW POSSIBLE OVER THE BIG HORN...ABSAROKA AND WIND RIVER RANGES. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT HAIL AND WIND GUSTS IN EXCESS OF 40 MPH FROM THUNDERSTORMS TODAY AND TONIGHT. THANK YOU. TEAM RIVERTON
In the hours before
Local storm report, Jul 27, 1:45 PM MDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RIVERTON WY
145 PM MDT MON JUL 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 PM HAIL 7 NE POINT OF ROCKS 41.75N 108.68W
07/27/2009 E0.75 INCH SWEETWATER WY PUBLIC
HAIL AT LEAST PENNY SIZED FELL BETWEEN 1325 AND 1335L.
SOME HAIL STONES MAY HAVE BEEN UP TO AN INCH BUT THEY
WERE NOT MEASURED.
&&
SKRBACSpecial weather statement, Jul 27, 2:01 PM MDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
201 PM MDT MON JUL 27 2009
WYZ011-272045-
SOUTHEAST JOHNSON COUNTY-
201 PM MDT MON JUL 27 2009
...SIGNIFICANT WEATHER ADVISORY FOR JOHNSON COUNTY UNTIL 245 PM
MDT...
AT 200 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES NORTHWEST OF FORT RENO HISTORICAL
SITE...OR 18 MILES NORTHEAST OF KAYCEE...MOVING SOUTHEAST AT 25 MPH.
NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS
STORM.
THIS STORM WILL BE...
NEAR FORT RENO HISTORICAL SITE BY 225 PM MDT.
6 MILES NORTHEAST OF SUSSEX BY 230 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE INDOORS IMMEDIATELY AS THIS STORM APPROACHES YOUR LOCATION. THIS
IS A POTENTIALLY DANGEROUS STORM. IF YOU ARE IN ITS PATH...YOU SHOULD
BE PREPARED FOR GUSTY WINDS...HAIL...AND DEADLY CLOUD TO GROUND
LIGHTNING. IF A STURDY STRUCTURE IS NOT AVAILABLE...SEEK SHELTER IN A
VEHICLE WITH THE WINDOWS UP.
&&
REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4353 10613 4390 10657 4403 10640 4378 10601
4361 10602
TIME...MOT...LOC 2001Z 315DEG 22KT 4390 10639
LIPSONSpecial weather statement, Jul 27, 2:11 PM MDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 211 PM MDT MON JUL 27 2009 WYZ017>019-272100- GREEN MOUNTAINS AND RATTLESNAKE RANGE-LANDER FOOTHILLS-WIND RIVER BASIN- 211 PM MDT MON JUL 27 2009 ...SIGNIFICANT WEATHER ADVISORY FOR FREMONT COUNTY UNTIL 300 PM MDT... AT 211 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR STATE HWY 135 MILE MARKER 20...OR 23 MILES NORTHWEST OF JEFFREY CITY...MOVING EAST AT 20 MPH. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS STORM. RESIDENTS IN EASTERN FREMONT COUNTY...INCLUDING THE LOCATIONS OF STATE HWY 135 MILE MARKER 20 AND SAND DRAW...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4271 10767 4248 10778 4266 10833 4283 10825 TIME...MOT...LOC 2011Z 289DEG 18KT 4271 10818 SMITH
Special weather statement, Jul 27, 2:41 PM MDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 241 PM MDT MON JUL 27 2009 WYZ012-013-015-272130- JACKSON HOLE-TETON AND GROS VENTRE MOUNTAINS-WIND RIVER MOUNTAINS EAST- 241 PM MDT MON JUL 27 2009 ...SIGNIFICANT WEATHER ADVISORY FOR TETON COUNTY UNTIL 330 PM MDT... AT 240 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR BUFFALO VALLEY RANCH...OR 7 MILES SOUTHEAST OF MORAN JUNCTION...MOVING EAST AT 20 MPH. ONE HALF INCH DIAMETER HAIL...AND WINDS AROUND 40 MPH ARE POSSIBLE WITH THIS STORM. DANGEROUS CLOUD-TO-GROUND LIGHTNING IS POSSIBLE WITH THIS STORM. RESIDENTS IN EASTERN TETON COUNTY...INCLUDING THE LOCATIONS OF BUFFALO VALLEY RANCH...U.S. HWY 287/26 MILE MARKER 10...U.S. HWY 287/26 MILE MARKER 20 AND TOGWOTEE PASS...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4391 11006 4361 11005 4370 11053 4388 11051 TIME...MOT...LOC 2041Z 274DEG 16KT 4378 11039 C. BAKER
Special weather statement, Jul 27, 2:45 PM MDT, 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 245 PM MDT MON JUL 27 2009 WYZ005-007-272130- OWL CREEK AND BRIDGER MOUNTAINS-SOUTHWEST BIG HORN BASIN- 245 PM MDT MON JUL 27 2009 ...SIGNIFICANT WEATHER ADVISORY FOR FREMONT AND HOT SPRINGS COUNTIES UNTIL 330 PM MDT... AT 244 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING 5 MILES SOUTHWEST OF HWY JCT 170 AND 120...OR 10 MILES WEST OF THERMOPOLIS...MOVING EAST AT 25 MPH. PENNY SIZE HAIL...AND WINDS AROUND 40 MPH ARE POSSIBLE WITH THESE STORMS. RAINFALL AMOUNTS AROUND ONE-HALF INCH ARE POSSIBLE WITH THESE STORMS. RESIDENTS IN CENTRAL HOT SPRINGS AND NORTHEASTERN FREMONT COUNTIES... INCLUDING THE LOCATIONS OF HWY JCT 170 AND 120...U.S. HWY 20/789 MILE MARKER 130 AND THERMOPOLIS...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE INDOORS IMMEDIATELY AS THIS STORM APPROACHES YOUR LOCATION. THIS IS A POTENTIALLY DANGEROUS STORM. IF YOU ARE IN ITS PATH...YOU SHOULD BE PREPARED FOR GUSTY WINDS...HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. IF A STURDY STRUCTURE IS NOT AVAILABLE...SEEK SHELTER IN A VEHICLE WITH THE WINDOWS UP. && REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4371 10783 4347 10788 4357 10855 4374 10851 TIME...MOT...LOC 2045Z 278DEG 22KT 4364 10840 SKRBAC
Special weather statement, Jul 27, 2:46 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
246 PM MDT MON JUL 27 2009
WYZ030-272130-
EAST SWEETWATER COUNTY-
246 PM MDT MON JUL 27 2009
...SIGNIFICANT WEATHER ADVISORY FOR SWEETWATER COUNTY UNTIL 330 PM
MDT...
AT 245 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 16 MILES SOUTH OF TABLE ROCK...OR 30 MILES
SOUTHWEST OF WAMSUTTER...MOVING NORTHEAST AT 25 MPH.
PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS
STORM.
RESIDENTS IN EASTERN SWEETWATER COUNTY...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4143 10857 4166 10799 4154 10792 4141 10793
4127 10847
TIME...MOT...LOC 2046Z 246DEG 22KT 4139 10841
SMITHThe office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 6:09 PM MDT | Special Weather Statement | RIW | 51 min | |
| Jul 26, 6:53 PM MDT | Special Weather Statement | RIW | Johnson | 52 min |
| Jul 26, 6:59 PM MDT | Special Weather Statement | RIW | Teton | 61 min |
| Jul 26, 7:08 PM MDT | Special Weather Statement | RIW | Teton | 52 min |
| Jul 26, 8:15 PM MDT | Special Weather Statement | RIW | Fremont | 60 min |
| Jul 26, 9:09 PM MDT | Special Weather Statement | RIW | Fremont | 81 min |
| Jul 26, 9:43 PM MDT | Special Weather Statement | RIW | Fremont | 47 min |
| Jul 26, 10:04 PM MDT | Special Weather Statement | RIW | Fremont | 71 min |
| Jul 27, 12:10 AM MDT | Special Weather Statement | RIW | Natrona | 95 min |
| Jul 27, 12:42 PM MDT | Special Weather Statement | RIW | Teton | 63 min |
| Jul 27, 12:51 PM MDT | Special Weather Statement | RIW | Sublette | 39 min |
| Jul 27, 1:06 PM MDT | Special Weather Statement | RIW | Sweetwater | 39 min |
| Jul 27, 1:22 PM MDT | Special Weather Statement | RIW | Johnson | 38 min |
| Jul 27, 1:26 PM MDT | Severe Thunderstorm Warning | RIW | Sweetwater | 64 min |
| Jul 27, 1:35 PM MDT | Special Weather Statement | RIW | Teton | 40 min |
| Jul 27, 2:01 PM MDT | Special Weather Statement | RIW | Johnson | 44 min |
| Jul 27, 2:11 PM MDT | Special Weather Statement | RIW | 49 min | |
| Jul 27, 2:19 PM MDT | Tornado Warning | RIW | Fremont | 41 min |
| Jul 27, 2:41 PM MDT | Special Weather Statement | RIW | Teton | 49 min |
| Jul 27, 2:45 PM MDT | Special Weather Statement | RIW | Hot Springs | 45 min |
| Jul 27, 2:46 PM MDT | Special Weather Statement | RIW | 44 min | |
| Jul 27, 2:50 PM MDT | Special Weather Statement | RIW | 40 min | |
| Jul 27, 2:59 PM MDT | Severe Thunderstorm Warning | RIW | Fremont, Sweetwater | 61 min |
| Jul 27, 3:02 PM MDT | Special Weather Statement | RIW | Natrona | 43 min |
| Jul 27, 3:09 PM MDT | Special Weather Statement | RIW | Washakie | 51 min |
| Jul 27, 3:26 PM MDT | Special Weather Statement | RIW | Big Horn | 49 min |
| Jul 27, 3:36 PM MDT | Special Weather Statement | RIW | Washakie | 39 min |
| Jul 27, 3:39 PM MDT | Special Weather Statement | RIW | Natrona | 51 min |
| Jul 27, 3:48 PM MDT | Severe Thunderstorm Warning | RIW | Fremont, Hot Springs, Natrona, Washakie | 42 min |
| Jul 27, 3:55 PM MDT | Special Weather Statement | RIW | Sweetwater | 80 min |
| Jul 27, 3:56 PM MDT | Areal Flood Advisory | RIW | Natrona | 2 hr |
| Jul 27, 4:27 PM MDT | Special Weather Statement | RIW | 48 min | |
| Jul 27, 4:32 PM MDT | Special Weather Statement | RIW | Fremont | 43 min |
| Jul 27, 4:35 PM MDT | Special Weather Statement | RIW | Hot Springs | 40 min |
| Jul 27, 4:40 PM MDT | Special Weather Statement | RIW | Sublette | 50 min |
| Jul 27, 4:46 PM MDT | Special Weather Statement | RIW | Johnson | 89 min |
| Jul 27, 4:55 PM MDT | Special Weather Statement | RIW | Fremont | 50 min |
| Jul 27, 5:01 PM MDT | Special Weather Statement | RIW | Big Horn | 44 min |
| Jul 27, 5:08 PM MDT | Severe Thunderstorm Warning | RIW | Fremont | 67 min |
| Jul 27, 5:26 PM MDT | Special Weather Statement | RIW | Natrona | 64 min |
| Jul 27, 5:30 PM MDT | Special Weather Statement | RIW | Fremont | 45 min |
| Jul 27, 5:51 PM MDT | Severe Thunderstorm Warning | RIW | Fremont | 54 min |
| Jul 27, 5:53 PM MDT | Severe Thunderstorm Warning | RIW | Fremont | 37 min |
| Jul 27, 5:55 PM MDT | Special Weather Statement | RIW | Natrona | 50 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.